Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 166, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Sep 9, 2021, 12:29 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2021, 12:29 PM EDT (16:29 UTC)
- Expired
- Sep 9, 2021, 1:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 31 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
649
WHUS52 KMLB 091629
SMWMLB
AMZ552-091730-
/O.NEW.KMLB.MA.W.0166.210909T1629Z-210909T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1229 PM EDT Thu Sep 9 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
* Until 130 PM EDT.
* At 1228 PM EDT, strong thunderstorms were located from near Cape
Canaveral to Rockledge to Deer Park, moving east at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Cape Canaveral, Patrick Air Force Base, South Patrick Shores and
Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2846 8070 2843 8069 2844 8069 2864 8062
2871 8031 2850 8020 2835 8021 2826 8027
2823 8026 2797 8013 2792 8054 2807 8065
2834 8075
TIME...MOT...LOC 1628Z 260DEG 30KT 2824 8082
HAIL...0.00IN
WIND...>34KTS
$$
VolkmerWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Sep 9, 10:42 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 9, 10:42 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1042 AM EDT Thu Sep 9 2021
.DISCUSSION...
...Fast-Moving Strong Storms With Heavy Rain and Gusty Winds
Expected Today...
...Building Seas and Surf With a High Risk of Life-Threatening
Rip Currents Continuing..
Tropical Depression Mindy is very near the southeast GA coast as
of 1030 AM this morning while a band of fast-moving showers and
isolated storms is slowly sagging southward into central FL along
an area of low-level convergence and higher moisture. Have updated
and raised PoPs from Osceola and Brevard northward into early this
afternoon based on radar trends and short-term guidance. From mid
to late afternoon, model guidance has this line of showers and
storms gradually weakening with southward extent as Mindy pushes
into the western Atlantic and the low-level trough
axis/convergence zone shifts east of central FL. So have also
lowered rain chances during the late afternoon/early evening to
account for this but have left scattered mention to account for
any diurnal activity that develops on any leftover boundaries.
H85-50 mean steering winds range from 30kt north to ~20kt south,
coupled with H50 temps cooling to -7C/-8C, so a couple of strong
to marginally severe winds gusts are possible late this morning
into mid afternoon mainly from Titusville to Sanford extending
south into southern Osceola and Indian River counties.
&&
.AVIATION...
Band of fast-moving showers and isolated storms will continue to
sag southward the rest of this morning into early afternoon. TEMPO
IFR/MVFR ceilings possible with this activity, mainly from ISM-MLB
northward. Model guidance has then trended drier for this
afternoon and evening, so TEMPO groups may be able to be removed.
VFR conditions expected overnight.
&&
.MARINE...
Buoy obs from this morning show long-period swells building
across the waters, which will continue through today and tonight,
further deteriorating conditions. Only change to the inherited
forecast was to expand the SCA for the offshore Brevard county
waters.
Today-tonight (previous)...A cornucopia of threats for the marine
area and local beaches today. Swells from distant Hurricane
"Larry" over the Atlantic are still progged to build to 6-8ft late
today /tonight, while SW winds increase across the waters (mainly
north) as the local pressure gradient tightens between swiftly
ENE-moving "Mindy" to the north and the Atlantic ridge over SOFL.
Fast- moving strong storms will also pose a threat to boaters as
they push rapidly offshore later today. Along the coast, building
surf and a high risk of life-threatening rip currents increasing
further.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 89 74 90 74 / 70 20 60 40
MCO 91 76 92 75 / 60 20 70 30
MLB 92 75 90 74 / 50 10 60 30
VRB 93 74 91 73 / 40 10 50 30
LEE 87 76 91 74 / 70 20 60 20
SFB 90 75 92 74 / 70 20 70 30
ORL 89 76 91 75 / 70 20 70 30
FPR 94 73 91 73 / 40 10 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Friday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
Combs/Volkmer/WatsonHazardous weather outlook, Sep 9, 11:00 AM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1100 AM EDT Thu Sep 9 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1100 AM EDT Thu Sep 9 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture, instability and wind fields will lead to scattered to numerous showers and lightning storms across east central Florida today, expanding southward and increasing in coverage the rest of this morning morning into this afternoon. Today's storms will move rapidly northeast at 25 to 35 mph. The greatest chance for strong to severe storms today will be north of Lake Kissimmee and Vero Beach, with wind gusts in excess of 50 mph, frequent cloud to ground lightning and torrential downpours. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Locally heavy rainfall 1 to 3 inches of rain is possible mainly south and east of I-4 today, and this could result in minor flooding, especially in areas that saw heavy rainfall on Wednesday, mainly across northern Osceola and into Orange county. .RIP CURRENT IMPACT... Building long period swells from distant Hurricane Larry will maintain the High Risk for life-threatening rip currents at area beaches today. Entering the surf is strongly discouraged due to the building surf and increasing threat for numerous strong rip currents. .MARINE THUNDERSTORM GUST IMPACT... Storms moving rapidly from southwest to northeast will be capable of producing wind gusts at or above 35 knots over inland lakes, the Intracoastal Waterway, and local Atlantic waters. The threat will be especially high from Sebastian Inlet northward. Boaters should remain aware to the likelihood of strong to severe storms approaching rapidly from the southwest and seek safe harbor well in advance. .WIND AND SEA IMPACT... Swells from distant Hurricane Larry will build as high as 6 to 8 feet well offshore the coasts of Volusia and Brevard Counties through tonight. In addition, southwest to west winds will increase to between 15 and 20 knots well offshore Volusia County as Tropical Cyclone Mindy moves offshore the Georgia coast later today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Rough surf and a High Risk of dangerous rip currents will continue through Friday, with poor boating conditions also expected. While swells from Larry will subside this weekend, the rip current threat will remain high. Scattered to numerous afternoon showers and lightning storms are expected each day through the weekend. Frequent lightning, gusty winds, and minor flooding from torrential downpours will be possible with a few stronger storms each day. .SPOTTER INFORMATION STATEMENT... Spotters should monitor weather conditions and self activate if a warning is issued for their area. Combs/Cristaldi
In the hours before
Local storm report, Sep 9, 11:34 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1134 AM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
09/09/2021 M39 MPH AMZ552 FL MESONET
WEATHERFLOW STATION XPAR MEASURED A WIND GUST OF
34KT/39MPH FROM THE WEST.
&&
REHLocal storm report, Sep 9, 11:45 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1145 AM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
09/09/2021 M47 MPH Brevard FL MESONET
USSF TOWER 19 MEASURED A WIND GUST OF 41KT/47MPH FROM THE
WEST.
&&
REHSpecial weather statement, Sep 9, 12:12 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1212 PM EDT Thu Sep 9 2021
FLZ053-091645-
Osceola FL-
1212 PM EDT Thu Sep 9 2021
...Strong thunderstorms will impact portions of northeastern Osceola
County through 1245 PM EDT...
At 1212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Cloud to 8 miles north of Lake
Kissimmee. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Cloud, Holopaw, Harmony, Deer Park and Alligator Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2825 8133 2831 8086 2793 8087 2798 8134
TIME...MOT...LOC 1612Z 261DEG 27KT 2818 8123 2803 8123
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CombsSpecial weather statement, Sep 9, 12:27 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1227 PM EDT Thu Sep 9 2021
FLZ047-091715-
Southern Brevard County FL-
1227 PM EDT Thu Sep 9 2021
...Strong thunderstorms will impact portions of southern Brevard
County through 115 PM EDT...
At 1226 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Lone Cabbage Fish Camp to
8 miles east of Holopaw. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2793 8087 2831 8086 2834 8058 2826 8056
2813 8054 2804 8050 2792 8046
TIME...MOT...LOC 1626Z 262DEG 23KT 2824 8094 2809 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Sep 8, 8:31 PM EDT | Areal Flood Warning | MLB | Osceola | 3 hr |
| Sep 8, 8:57 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 8, 9:12 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 9, 3:23 AM EDT | Small Craft Advisory | MLB | 31 hr | |
| Sep 9, 11:28 AM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 9, 12:12 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Sep 9, 12:27 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Sep 9, 2:12 PM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Sep 9, 3:18 PM EDT | Special Marine Warning | MLB | 117 min | |
| Sep 9, 3:27 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
| Sep 9, 3:43 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 47 min |
| Sep 9, 4:38 PM EDT | Special Weather Statement | MLB | Saint Lucie | 22 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.